Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 12, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 25, 2016, 8:49 AM CDT for Cowley County, Kansas. It took effect at May 25, 2016, 9:40 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 8:49 AM CDT (13:49 UTC)
- In effect from
- May 25, 2016, 9:40 PM CDT
- Expired
- May 26, 2016, 7:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cowley County, KS
The radar
The Wichita radar (KICT), 77 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut River at Arkansas City (ARKK1). The gauge peaked at 17.87 ft at May 26, 2016, 3:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07147900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
031
WGUS43 KICT 251349
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
849 AM CDT WED MAY 25 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Walnut River Near Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-260349-
/O.NEW.KICT.FL.W.0012.160526T1200Z-160527T0000Z/
/ARKK1.1.ER.160526T1200Z.160526T1200Z.160526T1200Z.NO/
849 AM CDT WED MAY 25 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Walnut River Near Arkansas City.
* From Thursday morning until Thursday evening.
* At 8:15 AM Wednesday the stage was 11.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
Thursday morning.
* Impact...At 18.0 feet...Considerable flooding of farmland can be
expected. There is considerable flooding upstream along the west
bank of the Walnut River. On the east bank, the ground slopes
upward so that only about a 300 foot wide strip of land would be
affected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 18.0 11.0 Wed 08 AM 18.0 17.3 13.0
&&
LAT...LON 3713 9705 3700 9704 3700 9684 3707 9692
3713 9687
$$5 follow-up statements
912
WGUS83 KICT 251854
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
154 PM CDT WED MAY 25 2016
...The flood warning continues for the following river in Kansas...
Walnut River Near Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-260854-
/O.EXT.KICT.FL.W.0012.160526T0240Z-160527T2024Z/
/ARKK1.1.ER.160526T0240Z.160526T1200Z.160527T0824Z.NO/
154 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Walnut River Near Arkansas City.
* From this evening until Friday afternoon.
* At 1:15 PM Wednesday the stage was 14.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 18.8 feet by Thursday morning. The river will fall below
flood stage by Friday morning.
* Impact...At 18.0 feet...Considerable flooding of farmland can be
expected. There is considerable flooding upstream along the west
bank of the Walnut River. On the east bank, the ground slopes
upward so that only about a 300 foot wide strip of land would be
affected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 18.0 14.7 Wed 01 PM 18.8 17.7 13.1
&&
LAT...LON 3713 9705 3700 9704 3700 9684 3707 9692
3713 9687
$$091
WGUS83 KICT 252107
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT WED MAY 25 2016
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
...The flood warning continues for the following river in Kansas...
Walnut River Near Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-261107-
/O.EXT.KICT.FL.W.0011.000000T0000Z-160528T0738Z/
/WFDK1.2.ER.160525T1252Z.160526T0600Z.160527T1938Z.NO/
407 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Walnut River At Winfield.
* Until late Friday night.
* At 3:46 PM Wednesday the stage was 23.0 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 23.8 feet by
early Thursday morning. The river will fall below flood stage
Friday early afternoon.
* Impact...At 22.0 feet...A large portion of the fairgrounds flood
along with roads west of Rock and 3 miles northwest of Winfield.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Winfield 18.0 23.0 Wed 04 PM 23.6 20.5 11.3
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$
KSC035-261107-
/O.CON.KICT.FL.W.0012.160526T0240Z-160527T2024Z/
/ARKK1.1.ER.160526T0240Z.160526T1200Z.160527T0824Z.NO/
407 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Walnut River Near Arkansas City.
* From this evening until Friday afternoon.
* At 4:01 PM Wednesday the stage was 16.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 18.8 feet by Thursday morning. The river will fall below
flood stage by Friday morning.
* Impact...At 18.0 feet...Considerable flooding of farmland can be
expected. There is considerable flooding upstream along the west
bank of the Walnut River. On the east bank, the ground slopes
upward so that only about a 300 foot wide strip of land would be
affected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 18.0 16.2 Wed 04 PM 18.8 17.7 13.1
&&
LAT...LON 3713 9705 3700 9704 3700 9684 3707 9692
3713 9687
$$
JAS002
WGUS83 KICT 260409
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT WED MAY 25 2016
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
Walnut River Near Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-261809-
/O.EXT.KICT.FL.W.0011.000000T0000Z-160528T0725Z/
/WFDK1.2.ER.160525T1252Z.160526T0600Z.160527T1925Z.NO/
1109 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Walnut River at Winfield.
* Until late Friday night.
* At 11:01 PM Wednesday the stage was 23.4 feet and rising.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by
early Thursday morning and will fall below flood stage Friday early
afternoon.
* Impact...At 22.0 feet...A large portion of the fairgrounds flood
along with roads west of Rock and 3 miles northwest of Winfield.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Winfield 18.0 23.4 Wed 11 PM 23.1 16.4 7.8
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$
KSC035-261809-
/O.EXT.KICT.FL.W.0012.000000T0000Z-160527T1559Z/
/ARKK1.1.ER.160526T0520Z.160526T1200Z.160527T0359Z.NO/
1109 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Walnut River near Arkansas City.
* Until Friday morning.
* At 10:45 PM Wednesday the stage was 17.8 feet and rising.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 18.3 feet by early Thursday afternoon. The
river will fall below flood stage by late Thursday evening.
* Impact...At 18.0 feet...Considerable flooding of farmland can be
expected. There is considerable flooding upstream along the west
bank of the Walnut River. On the east bank, the ground slopes
upward so that only about a 300 foot wide strip of land would be
affected.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 18.0 17.8 Wed 11 PM 18.2 15.7 9.7
&&
LAT...LON 3713 9705 3700 9704 3700 9684 3707 9692
3713 9687
$$821
WGUS83 KICT 260734
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
234 AM CDT THU MAY 26 2016
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
Walnut River Near Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-262134-
/O.EXT.KICT.FL.W.0011.000000T0000Z-160528T0800Z/
/WFDK1.2.ER.160525T1252Z.160526T0101Z.160527T2000Z.NO/
234 AM CDT THU MAY 26 2016
The Flood Warning continues for
The Walnut River At Winfield.
* Until late Friday night.
* At 2:15 AM Thursday the stage was 23.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday afternoon.
* Impact...At 22.0 feet...A large portion of the fairgrounds flood
along with roads west of Rock and 3 miles northwest of Winfield.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Winfield 18.0 23.2 Thu 02 AM 20.3 13.1 10.5
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$
KSC035-262134-
/O.EXT.KICT.FL.W.0012.000000T0000Z-160527T1500Z/
/ARKK1.1.ER.160526T0950Z.160526T1800Z.160527T0300Z.NO/
234 AM CDT THU MAY 26 2016
The Flood Warning continues for
The Walnut River Near Arkansas City.
* Until Friday morning.
* At 2:15 AM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 18.2 feet by this afternoon. The river
will fall below flood stage by tonight.
* Impact...At 18.0 feet...Considerable flooding of farmland can be
expected. There is considerable flooding upstream along the west
bank of the Walnut River. On the east bank, the ground slopes
upward so that only about a 300 foot wide strip of land would be
affected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 18.0 17.9 Thu 02 AM 17.7 14.7 12.3
&&
LAT...LON 3713 9705 3700 9704 3700 9684 3707 9692
3713 9687
$$
bk700
WGUS83 KICT 261251
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
751 AM CDT THU MAY 26 2016
...The flood warning is cancelled for the following river in
Kansas...
Walnut River Near Arkansas City affecting Cowley County.
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-270251-
/O.EXT.KICT.FL.W.0011.000000T0000Z-160528T1800Z/
/WFDK1.2.ER.160525T1252Z.160526T0101Z.160528T0600Z.NO/
751 AM CDT THU MAY 26 2016
The Flood Warning continues for
The Walnut River At Winfield.
* Until Saturday afternoon.
* At 7:31 AM Thursday the stage was 23.3 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* Impact...At 22.0 feet...A large portion of the fairgrounds flood
along with roads west of Rock and 3 miles northwest of Winfield.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Winfield 18.0 23.3 Thu 08 AM 22.6 16.7 15.9
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$
KSC035-261321-
/O.CAN.KICT.FL.W.0012.000000T0000Z-160527T1500Z/
/ARKK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
751 AM CDT THU MAY 26 2016
The Flood Warning is cancelled for
The Walnut River Near Arkansas City.
* At 7:31 AM Thursday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.9 feet. The
river will fall to 17.2 feet by Friday morning.
* Impact...At 18.0 feet...Considerable flooding of farmland can be
expected. There is considerable flooding upstream along the west
bank of the Walnut River. On the east bank, the ground slopes
upward so that only about a 300 foot wide strip of land would be
affected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 18.0 17.7 Thu 08 AM 17.2 15.6 14.6
&&
LAT...LON 3713 9705 3700 9704 3700 9684 3707 9692
3713 9687
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 6:58 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 25, 6:58 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Wichita KS 658 AM CDT WED MAY 25 2016 .SYNOPSIS... Issued at 350 AM CDT Wed May 25 2016 Numerous thunderstorms containing torrential rains continue across Butler, Cowley & Elk Counties at 230 AM where Flood & Flash Flood Warnings are in effect. Thunderstorms are being sustained by strong lower-deck theta-e advection enhanced by lift induced by mid-level shortwave sprinting NE across SE KS. Hourly rainfalls are in the 1 to 3 inch range in extreme Ern Sumner & NW Cowley Counties. The cloud-to-ground lightning continues to be frequent & dangerous. && .SHORT TERM...(Today through Friday night) Issued at 350 AM CDT Wed May 25 2016 Forecast Highlight: More severe thunderstorms possible for SE KS this afternoon & this evening. Significant threat for severe thunderstorms with large-very large hail, winds around 70 mph & tornadoes continues for areas primarily along & W of I35-I/135 Thu Afternoon & Night. Today & Tonight: With the afore-mentioned mid-level shortwave continuing to sprint NE across the Mid & Upr MS Valley thunderstorms would be greatest across SE KS where aligned with broad ultra-high octane moisture axis. Deep-layer shear, more so directional, remains impressive & with very high instability there's a continued threat for severe thunderstorms for SE KS both this afternoon & tonight. Thu & Thu Night: The greatest threat for significant severe thunderstorms is still expected for areas along, and W, of I-35/I-135. A deep upper-deck trof that'll push slowly E across AZ & NM will undergo cyclogenesis as it lifts SLOWLY NE to NE NM, the TX & OK Panhandles & the CO/KS border. This would induce increased deep-layer ascent over the Wrn Plains that would transition E toward Central KS. The slow NE lift of the upper low would of course induce pronounced sfc cyclogenesis over SE CO & Wrn KS on Thu. This would strengthen the lower-mid level moist advection across KS with the most pronounced advection targeting Central parts of OK & KS. This time deep-layer speed shear would be strong & coupled with respectable directional shear supercells would once erupt over these areas & move NE. The supercells should arrive areas along & W of I-35/I-135 late Thu Afternoon & continue thru the night. SPC has expanded the "Enhanced Risk" N as far as Srn Nebraska. As such "Severe Thunderstorms With Large Hail And Damaging Winds" have been assigned to the afore- mentioned areas. Fri & Fri Night: The threat for severe thunderstorms is beginning to increase Fri Afternoon & Evening. The greatest severe threat would shift slowly E. For now SPC has assigned "Slight Risk" to E TX & SE OK, but wouldn't be surprised if the "Slight Risk" assignment is eventually spread N across Central & Ern KS. Stay tuned. .LONG TERM...(Saturday through Tuesday) Issued at 350 AM CDT Wed May 25 2016 For Sat & Sat Night the GFS & ECMWF continue to agree quite well with overall pattern, although the ECMWF is bit stronger with the departing upper-deck shortwave, scheduled to reach the Upper MS Valley Sat Night. A 2nd upper-deck trof is forecast to move E & like it's predecessor it'll move slowly E & strengthen as it digs across Srn CA. A "lead" shortwave will eject NE, likely reaching Wrn OK & Wrn KS Sun Afternoon. As such, there'll be several rounds of thunderstorms from Sun Afternoon thru next Tue. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 658 AM CDT Wed May 25 2016 Expect some scattered MVFR CIGS in the wake of the overnight convective complex. This will lead to some of the lowest CIGS near KRSL, KGBD and KRSL. Expect the low clouds to dissipate later this morning with VFR conditions returning to most locations for the afternoon hours. Will also see some lingering SHRA/TSRA in SE KS as the complex of storms exits the area this morning. For the afternoon hours, expect a dry line/boundary to push to near the KS Turnpike late this afternoon. Could see isolated convection develop along and east of this boundary for the late afternoon and evening hours. Think most of the convection will develop well to the east of the KICT TAF, so will not mention it in KICT just yet. But will mention it for most of the evening hours for the KCNU Taf with the isolated storms expected to congeal into a forward propagating complex of storms that will move east into Wrn MO early on Thu. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 70 87 67 / 10 10 40 50 Hutchinson 89 67 87 66 / 10 10 50 50 Newton 89 69 86 66 / 20 20 40 50 ElDorado 88 70 86 67 / 20 20 30 50 Winfield-KWLD 89 71 87 67 / 20 10 40 50 Russell 89 61 88 62 / 20 10 40 50 Great Bend 89 61 88 63 / 10 10 50 40 Salina 90 67 89 66 / 20 20 40 50 McPherson 89 68 87 66 / 20 10 40 50 Coffeyville 86 71 86 68 / 50 20 30 50 Chanute 86 71 86 67 / 40 20 30 50 Iola 85 71 86 67 / 50 20 30 60 Parsons-KPPF 86 71 86 68 / 50 20 30 50 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...BDK
Hazardous weather outlook, May 25, 5:50 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 550 AM CDT WED MAY 25 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 550 AM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL, SOUTH CENTRAL, AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS REMAIN POSSIBLE FOR AREAS ALONG...AND EAST...OF A LINE FROM AROUND RUSSELL...THROUGH WICHITA...TO ARKANSAS CITY. IF THEY DEVELOP...THE THUNDERSTORMS MAY BE SEVERE WITH HAIL AROUND THE SIZE OF QUARTERS AND WINDS AROUND 60 MPH...ESPECIALLY IN SOUTHEAST KANSAS. FLOODING IS OCCURRING ACROSS PARTS OF SOUTH-CENTRAL KANSAS. PLEASE REFER TO THE FLOOD WARNINGS AND FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL STILL BE THURSDAY AFTERNOON AND EVENING GENERALLY ALONG...AND WEST...OF I-135 AND THE TURNPIKE. HAIL AROUND GOLFBALL-SIZED...WINDS AROUND 70 MPH...AND A COUPLE TORNADOES MAY ALL OCCUR. THUNDERSTORMS THAT MAY PRODUCE HAIL CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE EXPECTED FOR AREAS EAST OF I-135 AND THE TURNPIKE. THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED AND 60 TO 70 MPH WINDS. WHILE THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS...THE GREATER THUNDERSTORM POTENTIAL WOULD BE FOR ALL AREAS FROM SUNDAY THRU TUESDAY. THE THUNDERSTORMS MAY APPROACH SEVERITY. YOU SHOULD MONITOR FORECASTS CLOSELY WHEN DETAILS ARE BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ ES
In the hours before
Special weather statement, May 25, 3:12 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT WED MAY 25 2016
KSZ052-053-250915-
CHASE KS-MARION KS-
312 AM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 415 AM CDT
* AT 310 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TAMPA...OR 9
MILES NORTH OF MARION...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MARION...COTTONWOOD FALLS...STRONG CITY...LINCOLNVILLE...TAMPA...
ELMDALE...SAFFORDVILLE...MARION LAKE...PILSEN...TALLGRASS PRAIRIE
PRESERVE AND HYMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3852 9693 3852 9635 3828 9637 3834 9717
3861 9719
TIME...MOT...LOC 0810Z 271DEG 36KT 3848 9708
KETCHAMLocal storm report, May 25, 5:11 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
511 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 1 NE MULVANE 37.49N 97.23W
05/25/2016 SEDGWICK KS EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER THE ROADWAY AT 8900 S. WEBB
RD.
&&
BDKLocal storm report, May 25, 5:13 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
513 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 2 SE DERBY 37.53N 97.23W
05/25/2016 SEDGWICK KS EMERGENCY MNGR
WATER OVER THE ROADWAY AT 8900 S. WEBB RD.
0331 AM FLASH FLOOD 1 NE MULVANE 37.49N 97.23W
05/25/2016 SEDGWICK KS EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER THE ROADWAY AT 10100 S. WEBB
RD.
&&
BDKLocal storm report, May 25, 7:23 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HEAVY RAIN EUREKA 37.82N 96.29W
05/25/2016 M1.50 INCH GREENWOOD KS BROADCAST MEDIA
&&
SGSLocal storm report, May 25, 7:24 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HEAVY RAIN 1 N WATERLOO 37.69N 97.94W
05/25/2016 E1.50 INCH KINGMAN KS EMERGENCY MNGR
&&
SGSLocal storm report, May 25, 7:31 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN ROSE HILL 37.57N 97.13W
05/25/2016 M2.80 INCH BUTLER KS EMERGENCY MNGR
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 35 min |
| May 24, 7:22 PM CDT | Special Weather Statement | ICT | Barton | 23 min |
| May 24, 7:32 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 58 min |
| May 24, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 20 min |
| May 24, 8:30 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 60 min |
| May 24, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 40 min |
| May 24, 8:47 PM CDT | Tornado Warning | ICT | Barton | 18 min |
| May 24, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 22 min |
| May 24, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 40 min |
| May 24, 9:04 PM CDT | Special Weather Statement | ICT | Lincoln | 41 min |
| May 24, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 62 min |
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 45 min |
| May 24, 9:50 PM CDT | Areal Flood Warning | ICT | Barton | 9 hr |
| May 24, 9:55 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 9 hr |
| May 24, 10:01 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 44 min |
| May 24, 10:05 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 40 min |
| May 24, 10:18 PM CDT | Special Weather Statement | ICT | Harvey | 42 min |
| May 24, 10:21 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 54 min |
| May 24, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 24 min |
| May 24, 10:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 50 min |
| May 24, 10:57 PM CDT | Special Weather Statement | ICT | Kingman | 33 min |
| May 24, 11:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| May 25, 12:19 AM CDT | Special Weather Statement | ICT | Rice | 26 min |
| May 25, 12:21 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 25, 12:27 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 12 hr |
| May 25, 12:38 AM CDT | River Flood Warning | ICT | Lincoln | 6 days |
| May 25, 12:40 AM CDT | Special Weather Statement | ICT | Barton | 50 min |
| May 25, 12:45 AM CDT | Special Weather Statement | ICT | Woodson | 45 min |
| May 25, 1:19 AM CDT | Special Weather Statement | ICT | Barton | 26 min |
| May 25, 1:25 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 35 min |
| May 25, 1:35 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 5 hr |
| May 25, 1:44 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 8 hr |
| May 25, 1:48 AM CDT | Special Weather Statement | ICT | Rice | 27 min |
| May 25, 2:11 AM CDT | Special Weather Statement | ICT | Rice | 34 min |
| May 25, 2:29 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 46 min |
| May 25, 2:55 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 6 hr |
| May 25, 3:12 AM CDT | Special Weather Statement | ICT | Chase, Marion | 63 min |
| May 25, 7:55 AM CDT | River Flood Warning | ICT | Cowley | 52 hr |
| May 25, 7:55 AM CDT | River Flood Warning | ICT | Sumner | 24 hr |
| May 25, 7:56 AM CDT | River Flood Warning | ICT | Butler, Cowley | 67 hr |
| May 25, 8:34 AM CDT | Areal Flood Warning | ICT | Sumner | 8 hr |
| May 25, 9:14 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 9 hr |
| May 25, 11:50 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 24 hr |
| May 25, 6:03 PM CDT | Special Weather Statement | ICT | Butler | 42 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.